Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 22, 2006, 10:01 PM EDT for Lucas County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2006, 10:01 PM EDT (02:01 UTC)
- Expired
- Apr 22, 2006, 10:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lucas County, OH
The radar
The Detroit radar (KDTX), 106 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 10:18 PM EDT | HAIL 0.75 | 5 Nw Toledo, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 230202 SVRCLE OHC095-230245- /O.NEW.KCLE.SV.W.0038.060423T0201Z-060423T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1001 PM EDT SAT APR 22 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO * UNTIL 1045 PM EDT * AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF SYLVANIA...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE OTTAWA HILLS AND BERKEY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4169 8408 4153 8396 4185 8319 4206 8328 $$ MRD
2 follow-up statements
000 WWUS51 KCLE 230221 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1018 PM EDT SAT APR 22 2006 OHC095-230245- /O.CON.KCLE.SV.W.0038.000000T0000Z-060423T0245Z/ LUCAS OH- 1018 PM EDT SAT APR 22 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM EDT FOR LUCAS COUNTY... AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. ONE STORM WAS LOCATED NEAR OTTAWA HILLS...MOVING NORTHEAST AT 35 MPH. THE OTHER STORM WAS OVER SYLVANIA...MOVING NORTHEAST AT 35 MPH. AT 1017 PM...THREE QUARTER OF A INCH HAIL WAS REPORTED IN SYLVANIA. * LOCATIONS IMPACTED INCLUDE... TOLEDO... SYLVANIA... HARBOR VIEW... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4169 8408 4145 8388 4185 8319 4206 8328 $$ MRD
000 WWUS51 KCLE 230245 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1045 PM EDT SAT APR 22 2006 OHC095-230253- /O.EXP.KCLE.SV.W.0038.000000T0000Z-060423T0245Z/ LUCAS OH- 1045 PM EDT SAT APR 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY WILL EXPIRE AT 1045 PM EDT... THE SEVERE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED INTO LAKE ERIE. THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 1045 PM. THREE QUARTER OF AN INCH HAIL WAS REPORTED BY SKYWARN SPOTTERS IN SYLVANIA AT 1018 PM. LAT...LON 4169 8408 4145 8388 4185 8319 4206 8328 $$ MRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:40 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 22, 8:40 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 840 PM EDT SAT APR 22 2006 .SHORT TERM(TONIGHT)... SHOWERS AND STORMS HAVE BECOME MORE WIDESPREAD ACROSS SRN LOWER MI AND NW OH OVR THE PAST COUPLE OF HRS. THE UPPER LOW OVER WI AND THE ASSOCIATED SFC TROUGH OVER MI WL MOVE EAST OVERNIGHT. EXPECT THE INTENSITY OF THE STORMS TO DIMINISH IN THE NEXT COUPLE OF HRS WITH THE LOSS OF DAYTIME HEATING...HOWEVER IT IS EXPECTED THAT SHOWERS AND A FEW STORMS WILL MOVE ACROSS THE REGION TONIGHT AS THE STEEPER MID LVL LAPSE RATES ASSOCIATED WITH THE COLD POOL MOVES ACROSS THE REGION. WL THEREFORE INCREASE POPS LIKELY ACROSS THE NORTH...BUT KEEP HIGH CHC SOUTH AS DYNAMICS A LITTLE LESS THERE. CANNOT RULE OUT A SVR STORM NR TOL THIS EVENING AS LOW TOPPED SUPERCELLS HAVE DEVELOPED OVR SE LOWER MI...BUT EXPECT SVR THREAT TO DIMINISH RAPIDLY IN THE NEXT COUPLE OF HRS DUE TO LACK OF SFC HEATING. OTHERWISE...NO MAJOR CHANGES TO THE FCST PLANNED. DO NOT THINK FOG WL BE A PROBLEM LIKE LAST NIGHT DUE TO LOWER DWPTS...BUT THIS WL HAVE TO BE MONITORED. && .AVIATION(00Z-00Z)... REMNANTS OF OCCLUDED FRONT JUST EAST OF ERI WITH THE DROP IN DEWPOINTS DELAYED SEVERAL HOURS. TO THE WEST DRIER AIR HAS WORKED IN AND AFTERNOON CU IS BEGINNING TO DISSIPATE. TROUGH LOCATED ACROSS WESTERN OH AND IS SPARKING SHRA AND SOME TS. THIS TROUGH IS EXPECTED TO MOVE EAST OVERNIGHT FOLLOWED BY ANOTHER DRY SLOT PERIOD AND THEN INSTABILITY SHRA FROM THE CLOSED UPPER LOW FINALLY MAKING ITS WAY ACROSS THE LOWER GREAT LAKES. SHRA/TS FINALLY BECOMING MORE WIDESPREAD AS MODELS WERE SUGGESTING GOING INTO THE EVENING AND OVERNIGHT HOURS. ALOT OF THE PRECIP IS STILL VERY DIURNAL...BUT UPPER LEVEL SUPPORT MAY CONTINUE LIGHT PRECIP WITH THE TROUGH PASSAGE OVERNIGHT AND ACROSS NORTHERN OHIO. SOME LIGHT FOG POSSIBLE TOWARD MORNING WITH SOME SHRA FOLLOWED BY THE DRY SLOT TOWARD MORNING. SCT SHRA SHOULD PICK BACK UP AGAIN TOMORROW AFTERNOON WITH UPPER LOW CROSSING THE AREA. && .SHORT TERM(TODAY-MONDAY)... COLD FRONT MOVED JUST EAST THE FORECAST AREA EARLY THIS AFTERNOON WHILE UPPER LEVEL LOW AND SFC LOW WERE MOVING THROUGH LMIC. FEW SHOWERS WERE OCCURRING OVER FAR EASTERN AREAS AT MID AFTERNOON AND OTHER SHOWERS JUST BEGINNING TO MOVE INTO EXTREME NORTHWEST OHIO AHEAD OF TROUGH. THE UPPER LEVEL LOW WILL MOVE SLOWLY EAST INTO THE LOWER LAKES ON SUNDAY. EXPECT SCATTERED SHOWERS TO SPREAD OVER THE AREA TONIGHT. THERE MAY BE FEW THUNDERSTORMS THIS EVENING. UPPER LEVEL LOW MOVES SLOWLY EAST OF THE LOWER LAKES BY MONDAY MORNING. WILL KEEP POPS IN THE CHANCE CATEGORY FOR MOST OF THE AREA TONIGHT AND SUNDAY EXCEPT FAR EASTERN AREAS LATE TONIGHT AND SUNDAY WHERE BETTER LIFT MAY OCCUR AS S/W ROTATES AROUND THE UPPER LOW. && .LONG TERM(TUE-FRI)... INITIALLY CLOSED LOW OVER THE LOWER LAKES IN THE SHORT TERM IS LIFTING UP TO NE AS AN OPEN WAVE THROUGH EASTERN CANADA AND NEW ENGLAND. WHILE ANOTHER CLOSE LOW PASSES JUST NORTH OF THE GREAT LAKES WITH TROUGH DOWN INTO THE LOWER LAKES REGION WHICH LIFTS UP TO NE BY FRIDAY...BUT THIS IS THEN FOLLOWED BY ANOTHER S/W MOVING INTO GREAT LAKES BY NEXT SATURDAY. EXPECT COOLING TREND TO CONTINUE EARLY IN EXTDD FOLLOWED BY SLIGHT WARMING TREND BUT TEMPERATURES ONLY PUSHING BACK UP CLOSE TO OR SLIGHTLY ABOVE NORMAL. 1ST COLD FRONT SHOULD MOVE THROUGH LATE MONDAY NIGHT EARLY TUESDAY. HIGH PRESSURE JUST BEGINNING TO BUILD IN ON WEDNESDAY WHICH THEN SLIDES THROUGH UPPER OHIO VALLEY ON FRIDAY FOR PERIOD OF DRY WEATHER. MAY HAVE SFC TROF/UPPER LEVEL S/W MOVE THROUGH TUESDAY NIGHT OR WEDNESDAY WHICH MAY CAUSE SOME SHOWERS OVER NORTHEASTERN AREAS BUT WILL ONLY GO WITH SLGT CHANCE FOR NOW. THEN ANOTHER COLD FRONT TO MOVE INTO THE AREA LATE FRIDAY NIGHT EARLY SATURDAY FOR ANOTHER ROUND OF SHOWERS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && SHORT TERM...MRD/WCR LONG TERM...WCR AVIATION...OUDEMAN
Hazardous weather outlook, Apr 22, 6:29 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 629 AM EDT SAT APR 22 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-231030- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 629 AM EDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST OHIO EARLY TODAY WILL LIFT BY MID MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:22 PM EDT | Special Marine Warning | CLE | 83 min | |
| Apr 22, 11:36 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 30 min |
| Apr 23, 4:09 AM EDT | Special Marine Warning | CLE | 66 min | |
| Apr 23, 4:30 AM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 14 min |
| Apr 23, 6:02 AM EDT | Severe Thunderstorm Warning | CLE | Summit | 13 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.